This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Book Reviews

A Case Report of Serotonin Syndrome Associated With Combined Nefazodone and Fluoxetine

Article Abstract

Letter to the Editor

Sir: Serotonin syndrome is a potentially lethal conditioncaused by excessive serotonergic activity and is diagnosed bythe presence of at least 3 of 10 symptoms: mental status changes(confusion, hypomania), agitation, myoclonus, hyperreflexia,diaphoresis, shivering, tremor, diarrhea, incoordination, and fever. It most frequently develops after coadministration of 2serotomimetic agents, 1 of which is often (but not always) amonoamine oxidase inhibitor. To our knowledge, the followingis the first report of serotonin syndrome involving the combinationof nefazodone, a 5-HT2 antagonist, and fluoxetine, a selectiveserotonin reuptake inhibitor (SSRI).


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 61

Quick Links: Depression (MDD)